1. Hi Guest, please read about new forum structure
    Dismiss Notice
  2. The Live chat was removed from the Home page of the forum. You can access it in the Shoutbox section.
    Dismiss Notice

Sleeplessness

Discussion in 'Side-Effects of Duromine' started by CarlyH, Sep 14, 2017.

  1. CarlyH

    CarlyH New Member
    Registered

    Joined:
    Sep 14, 2017
    Messages:
    4
    Likes Received:
    0
    Hi!

    I'm just at the beginning of my Duromine journey - only two days in.

    Already love it and feel the effects without feeling like an altered person.

    Tonight, however, is particularly tough on the sleep front.

    I've had restless nights pre-duromine so I'm not too concerned but I do see it popping up a bit on the forums as an issue for some people.

    Is the sleeplessness something that remains thoughtout the duration of using Duromine or is it just an immediate side effect you become in-tune with over time?

    Would love to know other people's experiences!

    :)
     
  2. MeeMee

    MeeMee New Member
    Registered

    Joined:
    Sep 10, 2017
    Messages:
    27
    Likes Received:
    20
    Hiya CarlyH!
    On my first day I was on Duromine 30mg, I took it at 9am when I woke up. That night I truly struggled to fall asleep and I was tossing and turning the entire night.
    From then on, I took my pill every morning at around 6:45 (I'd wake up to take the pill and then go back to sleep). Taking it earlier has definitely helped and I find it easier to go to sleep and I now rarely wake up in the middle of the night. I've read that many people on other forums have gotten better sleep by taking the pill earlier.
    I also found that shutting my laptop off at 10pm and reading until I was tired (as opposed to continuously binge watching TV shows until my eyes gave up) helped the sleep situation too.
    I hope that this answered your questions!
    MeeMee :)
     
    April and Jimmys949 like this.
  3. Jimmys949

    Jimmys949 New Member
    Registered

    Joined:
    Sep 13, 2017
    Messages:
    21
    Likes Received:
    14
    CarlyH

    Coming from a shift-worker with always changing shifts, it's difficult to tell you when it comes to the Insomnia side effect. I've only been on Duromine for a few weeks now (works for me) and there hasn't been all that much difference for me. Usual bedtime pre-Duromine was around 0200-0300 hrs and then awake at 0700-0800 ish. The hard parts are getting to sleep and then getting the motivation to get out of bed in the morning, staying asleep is the easy part. Post-Duromine is between 0400-0500 ish and up again at 0900-1000 ish but the experience so far is that once your up, showered, taken your daily dose and now off to work/uni/being an adult, the medication takes effect and it's business as usual.

    If in doubt, discuss with your Doctor at next check-up. Their suggestions may go along the lines of:
    • The Dosage. Will lowering the dose allow you to sleep better whilst still keeping Duromine's assistance in weight-loss.
    • Alternatives. In your experience of using Duromine, what has and has not improved your sleep once you've feel the restlessness (e.g. no coffee at all after X o'clock)
    • If you're deadset sold on continuing the use of Duromine and pushing through the insomnia, what other methods could ease that burden (e.g. sleep therapist consult)
    The Doctor's there to manage and adapt your treatments to suite your healthcare plan, but ultimately it's up to you with what you do and what your mind and body can safely handle.

    Hope this helps.
     
  4. CarlyH

    CarlyH New Member
    Registered

    Joined:
    Sep 14, 2017
    Messages:
    4
    Likes Received:
    0
    Thanks so much for this! I have been taking it around 6am so this shouldn't be a problem. The first night I was on it I slept like a baby. I forgot to mention it was quite hot last night so restlessness was something that could have been a response to that.

    Are you happy with Duromine??
     
  5. CarlyH

    CarlyH New Member
    Registered

    Joined:
    Sep 14, 2017
    Messages:
    4
    Likes Received:
    0
    T
    Yes it does, I think it might have been the unusually warm weather we experienced this time of year that didn't help it and I just naturally assumed it would be the Duromine.

    Besides for feeling quite peppy right now - none of the side effects have been major.

    How are you finding Duromine?
     
  6. Jimmys949

    Jimmys949 New Member
    Registered

    Joined:
    Sep 13, 2017
    Messages:
    21
    Likes Received:
    14
    Glad to hear that it hasn't been too harsh on you. I've found that after a few days, weighing yourself the exact same way regularly you can then see what your achieving.

    At it the peak of winter it was ok but occasionally I had to put the fan on to cool off. Then I'd start to overheat a little and uncover some parts to get the breeze and end up freezing then, like a cold sweat or clamminess. It takes a bit more effort to get to sleep but it is worth it for me.

    I'm finding that it's working for me and is helping me to form much healthier habits whilst on it. I'm also already starting to reap the benefits coming from those choices so keep at it and see for yourself (I'm a really big guy so small weightloss has a big effect).
     
  7. CarlyH

    CarlyH New Member
    Registered

    Joined:
    Sep 14, 2017
    Messages:
    4
    Likes Received:
    0
    Have
    Hey Jimmy!

    Have you faced illness on Duromine yet? I think I have a chest infection but don't want to stop the progression.

    Any help would be greatly appreciated! :)
     
  8. Jimmys949

    Jimmys949 New Member
    Registered

    Joined:
    Sep 13, 2017
    Messages:
    21
    Likes Received:
    14
    No Carly, I've been coping with it really well, especially being on higher dose.
    I'm not without side effects of course but nothing has hit me overly hard....yet anyway that is.
    How is it affecting your chest specifically? Coughing, gurgling, whistling, difficulty in breathing? If any, is it on breathing in and/or out?
     
  9. April

    April Staff member
    Staff Member Registered

    Joined:
    Jan 13, 2017
    Messages:
    1,178
    Likes Received:
    353
    Hi! You know, I have noticed that many many people complain of having a flu somewhere around the second week on Duromine. It seems to me that it is one of side effects.. probably when the body is slowly getting used to the drug. However, if you are planning on taking any drugs, I would advise you to stop Duromine. A couple of days won’t change a lot… yes, they will slightly postpone the end of the course. Still drug interactions are among my biggest worries when you are on Duromine. Get well soon!
     
  10. MeeMee

    MeeMee New Member
    Registered

    Joined:
    Sep 10, 2017
    Messages:
    27
    Likes Received:
    20
    Hiya!
    I find that it's not suppressing my appetite as much as I had initially thought it would. I'm actually glad for this because I don't find myself forcing myself to eat - I get hungry around meal times and hence I eat then.
    I also only have one major side effect (the dry mouth) which I'm glad about.

    I can definitely see a change in my weight however not so much physically (I might just not be noticing the small differences).

    Referring to your illness, a couple of days ago I had really bad menstrual cramps. I had taken 2 Pandadols twice on the day and I found that it didn't really interact with the Duromine. However this might not be the case in the long term or/and with other medication - it would be best to just ask your doctor.

    Also, sorry for the late reply and hope you get well soon!
     
  11. April

    April Staff member
    Staff Member Registered

    Joined:
    Jan 13, 2017
    Messages:
    1,178
    Likes Received:
    353
    How are you doing Carly? Any improvements?